Alert archive / Missouri / Flash Flood Warnings in 2004
Flash Flood Warning 25, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 28, 2004, 1:10 AM CDT for Lawrence County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2004, 1:10 AM CDT (06:10 UTC)
- Expired
- May 28, 2004, 6:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Lawrence County, MO
The radar
The Springfield radar (KSGF), 36 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.2 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1874 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 280612 FFWSGF MOC109-281145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 110 AM CDT FRI MAY 28 2004 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... LAWRENCE COUNTY IN SOUTHWEST MISSOURI. * UNTIL 645 AM CDT. * AT 105 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS NORTHERN LAWRENCE COUNTY. DOPPLER RADAR ESTIMATED RAINFALL AMOUNTS OF TWO TO FOUR INCHES IN AN AREA BETWEEN RED OAK AND MILLER. * THUNDERSTORMS CONTINUE TO DEVELOP AND PRODUCE TORRENTIAL RAINFALL IN NORTHERN LAWRENCE COUNTY. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...RED OAK...RESCUE...AND PHELPS. FLASH FLOODING WILL LIKELY OCCUR ALONG WHITE OAK CREEK AND DRY FORK CREEK IN NORTHERN LAWRENCE COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3731 9363 3705 9365 3706 9403 3731 9407 $$ FOSTER
3 follow-up statements
000 WGUS73 KSGF 280720 FFSSGF MOC109-281100- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 220 AM CDT FRI MAY 28 2004 ...FLASH FLOOD WARNING CONTINUES UNTIL 645 AM CDT FOR LAWRENCE COUNTY... AT 215 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. THE STORMS WERE CONCENTRATED IN AN AREA FROM LA RUSSELL...TO STOTTS CITY...MOUNT VERNON...AND FREISTATT. DOPPLER RADAR ESTIMATED RAINFALL AMOUNTS OF 2 TO 5 INCHES BETWEEN RED OAK...MILLER...AND MOUNT VERNON SINCE LATE THURSDAY EVENING. THUNDERSTORMS CONTINUE TO DEVELOP OVER THE SAME AREAS WHICH WILL INCREASE THE RISK OF FLASH FLOODING IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR...ESPECIALLY ALONG SMALL STREAMS AND NEAR LOW WATER CROSSINGS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...MOUNT VERNON...MILLER ...STOTTS CITY...RED OAK...HOBERG...AND FREISTATT. FLASH FLOODING WILL LIKELY OCCUR ALONG STAHL CREEK...DRY FORK...AND OTHER TRIBUTARIES OF THE SPRING RIVER BETWEEN RED OAK AND MOUNT VERNON. FLASH FLOODING WILL ALSO LIKELY OCCUR ON WHITE OAK CREEK AND ITS TRIBUTARIES NEAR RED OAK. BECAUSE OF THE HILLY TERRAIN OF THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 3725 9365 3695 9364 3694 9404 3726 9405 $$ FOSTER
000
WGUS73 KSGF 280915
FFSSGF
MOC057-109-281200-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
415 AM CDT FRI MAY 28 2004
...FLASH FLOOD WARNING CONTINUES UNTIL 645 AM CDT FOR LAWRENCE
COUNTY...
...FLASH FLOOD WARNING CONTINUES UNTIL 730 AM CDT FOR DADE COUNTY...
AT 4 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE COVERAGE AND INTENSITY OF THUNDERSTORMS HAD DECREASED ACROSS THE
WARNED AREA. HOWEVER ISOLATED THUNDERSTORMS CONTINUED ACROSS
NORTHERN LAWRENCE COUNTY. DOPPLER RADAR ESTIMATED THAT RAINFALL
AMOUNTS SINCE LATE THURSDAY EVENING RANGED FROM 3 TO 6 INCHES IN
NORTHERN LAWRENCE COUNTY BETWEEN RED OAK AND MOUNT VERNON. RAINFALL
AMOUNTS OF 2 TO 5 INCHES FELL ACROSS EXTREME SOUTHEAST DADE COUNTY
FROM JUST EAST OF GREENFIELD TO EVERTON.
ALTHOUGH THUNDERSTORMS HAD DIMINISHED...RUNOFF FROM THE EXCESSIVE
RAINFALL WILL CAUSE FLOODING TO OCCUR...ESPECIALLY ALONG SMALL
STREAMS AND NEAR LOW WATER CROSSINGS. SOME LOCATIONS THAT WILL
EXPERIENCE FLOODING INCLUDE RED OAK...EVERTON...AND SURROUNDING
AREAS.
STREAMS LIKELY AFFECTED BY FLOODING IN NORTHERN LAWRENCE COUNTY
INCLUDE STAHL CREEK...DRY FORK...AND OTHER TRIBUTARIES OF THE SPRING
RIVER BETWEEN RED OAK AND MOUNT VERNON. FLASH FLOODING WILL ALSO
LIKELY OCCUR ON WHITE OAK CREEK AND ITS TRIBUTARIES NEAR RED OAK.
STREAMS LIKELY AFFECTED BY FLOODING IN SOUTHEAST DADE COUNTY INCLUDE
SINKING CREEK AND LUMLEY BRANCH.
BECAUSE OF THE HILLY TERRAIN OF THE OZARKS...THERE ARE HUNDREDS OF
LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO
NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT
ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES
AWAY.
LAT...LON 3747 9365 3700 9367 3701 9406 3727 9404
3730 9389 3744 9387
$$
FOSTER000
WGUS73 KSGF 281021
FFSSGF
MOC057-109-281315-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
518 AM CDT FRI MAY 28 2004
...FLASH FLOOD WARNING CONTINUES UNTIL 645 AM CDT FOR LAWRENCE
COUNTY...
...FLASH FLOOD WARNING CONTINUES UNTIL 730 AM CDT FOR DADE COUNTY...
AT 515 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORMS PRODUCING THE HEAVY RAINFALL HAD DISSIPATED.
DOPPLER RADAR ESTIMATED THAT RAINFALL AMOUNTS SINCE LATE THURSDAY
EVENING RANGED FROM 3 TO 6 INCHES IN NORTHERN LAWRENCE COUNTY
BETWEEN RED OAK AND MOUNT VERNON. RAINFALL AMOUNTS OF 2 TO 5 INCHES
FELL ACROSS EXTREME SOUTHEAST DADE COUNTY FROM JUST EAST OF
GREENFIELD TO EVERTON.
ALTHOUGH RAINFALL HAD ENDED...RUNOFF FROM THE EXCESSIVE RAINFALL
OVERNIGHT WILL CAUSE FLOODING TO OCCUR...ESPECIALLY ALONG SMALL
STREAMS AND NEAR LOW WATER CROSSINGS. SOME LOCATIONS THAT WILL
EXPERIENCE FLOODING INCLUDE RED OAK...EVERTON...AND SURROUNDING
AREAS.
STREAMS LIKELY AFFECTED BY FLOODING IN NORTHERN LAWRENCE COUNTY
INCLUDE STAHL CREEK...DRY FORK...AND OTHER TRIBUTARIES OF THE SPRING
RIVER BETWEEN RED OAK AND MOUNT VERNON. FLASH FLOODING WILL ALSO
LIKELY OCCUR ON WHITE OAK CREEK AND ITS TRIBUTARIES NEAR RED OAK.
STREAMS LIKELY AFFECTED BY FLOODING IN SOUTHEAST DADE COUNTY INCLUDE
SINKING CREEK AND LUMLEY BRANCH.
BECAUSE OF THE HILLY TERRAIN OF THE OZARKS...THERE ARE HUNDREDS OF
LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO
NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT
ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES
AWAY.
LAT...LON 3747 9365 3700 9367 3701 9406 3727 9404
3730 9389 3744 9387
$$
FOSTERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 27, 9:06 PM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, May 27, 9:06 PM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 906 PM CDT THU MAY 27 2004 ...MESOSCALE CONVECTIVE DISCUSSION... THUNDERSTORMS ARE QUICKLY REDEVELOPING ALONG THE CONVECTIVE OUTFLOW BOUNDARY ACROSS SOUTHERN MISSOURI. IT APPEARS AS THOUGH JUST ENOUGH OROGRAPHIC LIFT UP THE OZARK PLATEAU WAS JUST ENOUGH TO BREAK THE CAP AND REDEVELOP CONVECTION. WITH PLENTY OF CAPE ABOVE THE CAP...A FEW OF THESE STORMS MAY BECOME MARGINALLY SEVERE. CRAMER .DISCUSSION MAIN CONCERN AGAIN IS THE CHANCE FOR SEVERE CONVECTION. SFC WARM FRONT HAS LIFTED BACK TO THE NORTH INTO NORTHERN MO AT LEAST TEMPORARILY. 12Z KSGF SOUNDING HAD A FAIRLY PRONOUNCED CAP...AND THE 18Z SOUNDING IS EVEN MORE CAPPED (4 DEG C) AT 800 MB. VIS SATELLITE IMAGERY INDICATES THAT SEVERAL BOUNDARIES ARE STILL PRESENT FROM LAST NIGHTS CONVECTION ACROSS THE MO/AR OZARKS...BUT DOUBT THERE WILL BE ENOUGH FORCING FROM BELOW TO OVERCOME THE CAP OVER SOUTHERN MO SINCE THESE BOUNDARIES HAVE CONTINUED TO MIX OUT TODAY. ONLY CAVEAT IS IF LIGHT PRECIPITATION NOW OVER AR/OK CAN COOL LAYER ABOVE THE CAP...THEN IT MAY BE EASIER TO OVERCOME THIS CAP LATER ON. BUT THIS PRECIP LOOKS LIKE IT WILL STAY SOUTH OF THE AREA FOR THE MOST PART. SFC FRONT IS PROGGED TO MOVE SOUTH BACK INTO THE SE KS AND MO OZARKS THIS EVENING. BEST CHANCE FOR ANY CONVECTION IN OUR FORECAST AREA WILL LIKELY BE ASSOCIATED WITH CONVECTION THAT WILL CONTINUE TO DEVELOP OVER NORTHERN MO THIS AFTERNOON AHEAD OF SUBTLE SHORTWAVE AND ALONG AND NORTH OF THE SOUTHWARD MOVING SFC BOUNDARY. 850-300MB THICKNESS INDICATES THAT DEVELOPING STORM COMPLEX WILL CONTINUE TO MOVE/DEVELOP SOUTHEAST INTO CENTRAL AND MAYBE PORTIONS OF SOUTHWEST MO THIS EVENING. ONE HOUR FLASH FLOOD GUIDANCE VERY LOW OVER MY LAKE OF THE OZARKS REGION COUNTIES (AN INCH OR LESS)...SO STILL THINK ITS PRUDENT TO ISSUE A FLOOD WATCH FOR TONIGHT FOR THAT AREA. THANKS FOR COORDINATION WITH NEIGHBORING WFOS CONCERNING THE FLOOD WATCH. GIVEN VEERED LOW LEVEL FLOW...MAIN THREAT WITH STORMS THAT MOVES SOUTHWARD INTO THE AREA WILL BE HAIL/WINDS ATTM. STRONG SPEED SHEAR WILL BE SUPPORTIVE OF CONTINUED SEVERE STORMS OVER NORTHERN...CENTRAL...AND MUCH OF EAST CENTRAL/SE MO THROUGH THIS EVENING. STRONGER SHORTWAVE OVER THE NM AT 18Z IS STILL PROGGED TO MOVE EAST TO THE ARKLATEX REGION ON FRI MORNING. 850MB JET INCREASE AND NOSES INTO EASTERN OK LATE TONIGHT...BUT BEST LOW LEVEL MOISTURE CONVERGENCE AND TRANSPORT WILL BE FOCUSED SOUTH OF THE MO/AR BORDER LATE TONIGHT AND EARLY FRI. MIDLEVEL SHORTWAVE RIDGE BUILD INTO THE AREA BEHIND THE EXITING SHORTWAVE ON SATURDAY. DSA LONG TERM (SATURDAY THROUGH WEDNESDAY)... IN GENERAL...MADE ONLY SMALL ADJUSTMENTS TO THE FORECAST AFTER FRIDAY. ACTIVE PATTERN WILL CONTINUE THROUGH THE WEEKEND AND INTO THE MIDDLE OF NEXT WEEK. APPROACHING COLD FRONT WILL KEEP THE THREAT FOR STORMS OVER MUCH OF THE AREA LATE THIS WEEKEND...WITH A SLIGHT BREAK FRIDAY NIGHT THROUGH SATURDAY AFTERNOON. DEEP LONGWAVE TROUGH OVER NW CONUS WILL MOVE OVER CENTRAL PLAINS SUNDAY...AND HAS STRONG SHORTWAVE ENERGY WITH IT. EARLY THOUGHTS ARE THAT SEVERE WEATHER WOULD BE A GOOD CHANCE SUNDAY AFTERNOON AND EVENING...AS SFC BOUNDARY COUPLES WITH MID AND UPPER LEVEL FORCING. HAVE MAINLY SLIGHT CHANCE POPS GOING SATURDAY NIGHT THROUGH SUNDAY MORNING AS SFC BOUNDARY APPROACHES...AND THEN BETTER CHANCE SUNDAY AFTERNOON THROUGH MONDAY MORNING AS UPPER LEVEL FORCING MOVES OVER REGION. MODELS IN PRETTY GOOD AGREEMENT...ALTHOUGH ETA SOLN SLIGHTLY SLOWER THAN GFS WITH TROUGH PASSAGE. THE NEXT CHANCE OF THUNDERSTORMS LOOKS TO BE WEDNESDAY...PER THE GFS SOLUTION. VERY DIFFERENT FROM ECMWF...WHICH SETS UP NEAR ZONAL FLOW BEGINNING MONDAY. GFS HAS MORE ACTIVE...NW FLOW PATTERN SET UP. HAVE LEANED MORE TOWARD THIS SOLUTION...AND INTRODUCED SLGT POPS IN DAY 7 AS A RESULT. OTHERWISE...NO BIG CHANGES TO TEMPS BASED ON A FEW UNCERTAINTIES WITH THE CLOUD/PRECIP COVERAGE FROM MONDAY ON. AL && .AVIATION... GIVEN CAPPED SOUNDING...WILL LIKELY REMOVE ANY MENTION OF CONVECTION FROM TAFS THROUGH EARLY EVENING BUT WILL REEXAMINE THE CHANCES FOR POSTFRONTAL PASSAGE CONVECTION OVERNIGHT. OTHERWISE...EXPECTED BKN VFR CEILINGS WITH AFTERNOON/EARLY EVENING CUMULUS. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLOOD WATCH FOR TONIGHT FOR COUNTIES ROUGHLY ALONG AND NORTHEAST OF A LINE FROM WARSAW TO CAMDENTON TO ROLLA. KS...NONE. AL/DSA
Hazardous weather outlook, May 27, 9:20 PM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 920 PM CDT THU MAY 27 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281100- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 920 PM CDT THU MAY 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CONTAINING CLOUD TO GROUND LIGHTNING...PEA SIZE HAIL...AND WIND GUSTS UP TO 35 MPH. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL PROGRESS ACROSS SOUTHERN MISSOURI TONIGHT. DISCUSSION: AN OUTFLOW BOUNDARY THAT CONTINUES TO PROGRESS SOUTH ACROSS SOUTHERN MISSOURI IS TRIGGERING A LINE OF SHOWERS AND THUNDERSTORMS. THIS ACTIVITY WILL CONTINUE TO MOVE SOUTH AND AFFECT ALMOST ALL LOCATIONS ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR. DUE TO A STRONG LAYER OF WARM AIR ALOFT...THESE STORMS ARE NOT EXPECTED TO INTENSIFY TO SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE THROUGH THE WEEKEND...WITH THE GREATEST THREAT FOR SEVERE WEATHER ON SUNDAY AS A STRONG UPPER LEVEL DISTURBANCE AND COLD FRONT APPROACHES THE AREA. ANOTHER CHANCE OF THUNDERSTORMS WILL COME IN THE MIDDLE OF NEXT WEEK WHEN YET ANOTHER UPPER LEVEL DISTURBANCE APPROACHES THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CRAMER
In the hours before
Local storm report, May 27, 8:00 PM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
800 PM CDT THU MAY 27 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1020 PM TORNADO 7 W ROSCOE 37.97N 93.95W
05/26/2004 F2 ST.CLAIR MO NWS STORM SURVEY
*** 1 INJ *** TORNADO TOUCHED DOWN INITIALLY AT 1020 PM
6.5 MILES WEST OF ROSCOE, ON THE GROUND FOR 12 MILES,
LIFTING 6 MILES SOUTH OF OSCEOLA AT 1040 PM. F2 DAMAGE
WAS OBSERVED IN ROSCOE AND JUST EAST OF ROSCOE. A FEW
STRUCTURES COMPLETELY DESTROYED, NUMEROUS STRUCTURES
DAMAGED, WIDESPREAD AND SIGNIFICANT TREE DAMAGE ALL
ALONG THE PATH. REPORTED BY NWS STORM SURVEY.
1040 PM TORNADO 6 S OSCEOLA 37.97N 93.70W
05/26/2004 ST.CLAIR MO NWS STORM SURVEY
F2 TORNADO THAT TOUCHED DOWN AT 1020 PM LIFTED AT THIS
LOCATION AT 1040 PM. REPORTED BY NWS STORM SURVEY.
IZZI
IZZILocal storm report, May 27, 8:01 PM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
801 PM CDT THU MAY 27 2004
...EVENT SUMMARY...
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL OSCEOLA 38.05N 93.70W
05/26/2004 1.00 INCH ST.CLAIR MO LAW ENFORCEMENT
REPORTED BY LAW ENFORCEMENT.
1010 PM HAIL LOWRY CITY 38.15N 93.73W
05/26/2004 1.00 INCH ST.CLAIR MO LAW ENFORCEMENT
REPORTED BY LAW ENFORCEMENT.
1020 PM TORNADO 7 W ROSCOE 37.97N 93.95W
05/26/2004 F2 ST.CLAIR MO NWS STORM SURVEY
*** 1 INJ *** TORNADO TOUCHED DOWN INITIALLY AT 1020 PM
6.5 MILES WEST OF ROSCOE, ON THE GROUND FOR 12 MILES,
LIFTING 6 MILES SOUTH OF OSCEOLA AT 1040 PM. F2 DAMAGE
WAS OBSERVED IN ROSCOE AND JUST EAST OF ROSCOE. A FEW
STRUCTURES COMPLETELY DESTROYED, NUMEROUS STRUCTURES
DAMAGED, WIDESPREAD AND SIGNIFICANT TREE DAMAGE ALL
ALONG THE PATH. REPORTED BY NWS STORM SURVEY.
1020 PM TORNADO 7 N ROSCOE 38.07N 93.82W
05/26/2004 F2 ST.CLAIR MO NWS STORM SURVEY
*** 1 INJ *** TORNADO TOUCHED DOWN INITIALLY AT 1020 PM
6.5 MILES WEST OF ROSCOE, ON THE GROUND FOR 12 MILES,
LIFTING 6 MILES SOUTH OF OSCEOLA AT 1040 PM. F2 DAMAGE
WAS OBSERVED IN ROSCOE AND JUST EAST OF ROSCOE. A FEW
STRUCTURES COMPLETELY DESTROYED, NUMEROUS STRUCTURES
DAMAGED, WIDESPREAD AND SIGNIFICANT TREE DAMAGE ALL
ALONG THE PATH. REPORTED BY NWS STORM SURVEY.
1026 PM TORNADO 2 W COLLINS 37.88N 93.67W
05/26/2004 ST.CLAIR MO LAW ENFORCEMENT
REPORTED BY LAW ENFORCEMENT.
1033 PM TORNADO ROSCOE 37.97N 93.82W
05/26/2004 ST.CLAIR MO EMERGENCY MNGR
*** 1 INJ *** UPDATE. SEVERAL HOUSES DAMAGED. TRAILER
TURNED OVER. 1 INJURY REPORTED...NO SPECIFICS AT THIS
TIME. REPORTED BY LAW ENFORCEMENT.
1040 PM TORNADO 6 S OSCEOLA 37.97N 93.70W
05/26/2004 F2 ST.CLAIR MO NWS STORM SURVEY
F2 TORNADO THAT TOUCHED DOWN AT 1020 PM LIFTING AT THIS
LOCATION AT 1040 PM. REPORTED BY NWS STORM SURVEY.
1050 PM FUNNEL CLOUD 3 E GERSTER 37.95N 93.53W
05/26/2004 ST.CLAIR MO LAW ENFORCEMENT
FUNNEL CLOUD OBSERVED AT HIGHWAY TT ON HICKORY/ST. CLAIR
COUNTY LINE.
1120 PM TORNADO 2 N URBANA 37.86N 93.17W
05/26/2004 DALLAS MO TRAINED SPOTTER
1139 PM HAIL 2 N TUNAS 37.88N 93.03W
05/26/2004 0.50 INCH DALLAS MO EMERGENCY MNGR
1140 PM HAIL BRANCH 37.92N 93.00W
05/26/2004 1.00 INCH CAMDEN MO EMERGENCY MNGR
1144 PM HAIL 3 N TUNAS 37.89N 93.03W
05/26/2004 0.88 INCH DALLAS MO LAW ENFORCEMENT
1153 PM FUNNEL CLOUD 2 E URBANA 37.83N 93.13W
05/26/2004 DALLAS MO EMERGENCY MNGR
FAMILY OBSERVED FUNNEL CLOUD PASS ALONG HIGHWAY D JUST
EAST OF URBANA.
1204 AM HAIL 1 E ELDRIDGE 37.83N 92.75W
05/27/2004 0.50 INCH LACLEDE MO FIRE DEPT/RESCUE
HALF INCH HAIL REPORTED AT HIGHWAY 5 AND VV
1231 AM HAIL HIATTVILLE 37.72N 94.88W
05/27/2004 0.75 INCH BOURBON KS LAW ENFORCEMENT
1237 AM HAIL FARLINGTON 37.62N 94.83W
05/27/2004 0.75 INCH CRAWFORD KS LAW ENFORCEMENT
REPORTED BY LAW ENFORCEMENT.
1249 AM HAIL 1 N WALNUT 37.61N 95.08W
05/27/2004 1.50 INCH CRAWFORD KS LAW ENFORCEMENT
1250 AM TSTM WND DMG HIATTVILLE 37.72N 94.88W
05/27/2004 BOURBON KS LAW ENFORCEMENT
SUBSTANTIAL DEBRIS ACROSS ROADWAYS. UNKNOWN IF DAMAGE
WAS CAUSED BY TORNADO OR STRAIGHT LINE WINDS.
1250 AM HAIL HEPLER 37.67N 94.97W
05/27/2004 1.00 INCH CRAWFORD KS PUBLIC
HAIL 2 INCHES DEEP.
0100 AM TSTM WND DMG 2 N FARLINGTON 37.65N 94.83W
05/27/2004 CRAWFORD KS PUBLIC
WIND DAMAGE REPORTED WITH ESTIMATED GUSTS OVER 60 MPH.
NICKEL TO QUARTER SIZE HAIL REPORTED AS WELL.
0100 AM HAIL 8 NW ARMA 37.61N 94.80W
05/27/2004 1.75 INCH CRAWFORD KS EMERGENCY MNGR
0100 AM TSTM WND GST 4 W ARMA 37.53N 94.77W
05/27/2004 60 MPH CRAWFORD KS TRAINED SPOTTER
0110 AM FUNNEL CLOUD 2 W ARMA 37.53N 94.74W
05/27/2004 CRAWFORD KS LAW ENFORCEMENT
STORM SPOTTERS TRACKING A FUNNEL CLOUD BETWEEN GIRARD
AND ARMA.
0114 AM FUNNEL CLOUD 1 S HIATTVILLE 37.71N 94.88W
05/27/2004 BOURBON KS LAW ENFORCEMENT
TREES AND POWER LINES ALSO DOWN. DEBRIS IN ROAD.
0115 AM TSTM WND DMG MINDENMINES 37.48N 94.60W
05/27/2004 BARTON MO LAW ENFORCEMENT
WIDESPREAD TREE DAMAGE AND A FEW STRUCTURES DAMAGED FROM
MINDENMINES TO IANTHA.
0115 AM HAIL 6 N LAMAR 37.58N 94.28W
05/27/2004 1.00 INCH BARTON MO PUBLIC
1 INCH HAIL REPORTED BY VOLUNTEER WEATHER OBSERVER.
0115 AM TORNADO 3 N GIRARD 37.54N 94.85W
05/27/2004 F-0 CRAWFORD KS NWS STORM SURVEY
NWS STORM SURVEY REVEALED THAT AN F-0 TORNADO BRIEFLY
TOUCHED DOWN IN A RURAL AREA NORTH OF GIRARD. TORNADO
WIDTH WAS ABOUT 40 YARDS WIDE...WITH A PATH LENGTH OF
ABOUT 50 YARDS. REPORTED BY NWS STORM SURVEY.
0117 AM FUNNEL CLOUD BURGESS 37.57N 94.62W
05/27/2004 BARTON MO EMERGENCY MNGR
0120 AM TORNADO ARMA 37.53N 94.70W
05/27/2004 CRAWFORD KS LAW ENFORCEMENT
POSSIBLE TORNADO. EXTENSIVE DAMAGE PATH BEGINNING JUST
NORTH OF GIRARD AND CONTIUOUS DAMAGE EASTWARD THROUGH
AND INTO ARMA. LARGE TREES ALL ALONG THE PATH UPROOTED,
WITH POCKETS OF MINOR STRUCTURAL DAMAGE.
0130 AM FUNNEL CLOUD 3 NW GOLDEN CITY 37.43N 94.14W
05/27/2004 BARTON MO TRAINED SPOTTER
0130 AM TSTM WND DMG LAMAR 37.50N 94.28W
05/27/2004 BARTON MO LAW ENFORCEMENT
LARGE TREE DOWN LANDING IN SOMEONES LIVING
ROOM...LIKELY CAUSED BY STRAIGHT LINE WINDS.
0130 AM TORNADO 3 N LAMAR 37.54N 94.28W
05/27/2004 BARTON MO TRAINED SPOTTER
POSSIBLE TORNADO OBSERVED JUST NORTH OF LAMAR BY STORM
SPOTTERS. TREES DOWN.
0135 AM HAIL IRWIN 37.58N 94.30W
05/27/2004 1.00 INCH BARTON MO PUBLIC
0148 AM TSTM WND DMG LOCKWOOD 37.38N 93.97W
05/27/2004 DADE MO LAW ENFORCEMENT
65 MPH WINDS AND TREE DAMAGE
0200 AM HAIL ARCOLA 37.53N 93.92W
05/27/2004 0.88 INCH DADE MO AMATEUR RADIO
0205 AM HAIL ASH GROVE 37.32N 93.58W
05/27/2004 0.75 INCH GREENE MO TRAINED SPOTTER
0205 AM HAIL JERICO SPRINGS 37.62N 94.02W
05/27/2004 0.75 INCH CEDAR MO LAW ENFORCEMENT
REPORTED BY LAW ENFORCEMENT.
0220 AM HAIL MORRISVILLE 37.48N 93.43W
05/27/2004 1.00 INCH POLK MO CO-OP OBSERVER
0228 AM HAIL 6 N WILLARD 37.38N 93.43W
05/27/2004 0.75 INCH GREENE MO AMATEUR RADIO
0230 AM TSTM WND DMG 10 N SPRINGFIELD 37.34N 93.30W
05/27/2004 GREENE MO NWS EMPLOYEE
TREES AND POWER LINES DOWN.
0240 AM HAIL FAIR GROVE 37.38N 93.15W
05/27/2004 0.88 INCH GREENE MO AMATEUR RADIO
0251 AM TSTM WND GST NORTHVIEW 37.28N 93.00W
05/27/2004 70 MPH WEBSTER MO AMATEUR RADIO
IZZIThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 3:30 AM CDT | Flash Flood Warning | SGF | Dade | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.